MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The main coil, the pusher wire, the introducer sheath and the rotating hemostatic valve (rhv) were returned for this complaint.The coil and the interlocking arm were not interlocked within the introducer sheath.Introducer sheath and pusher wire were returned inspected, and no damages were observed.The main coil was found kinked and stretched.No more damage was found.Dimensional inspection of the main coil and pusher wire revealed the components were within specification except the number of fiber bundles, which were only 27 out of 30.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6)2022.It was reported that the coil could not be pushed out of the catheter, was self-deploying in the sheath, was unable to form good shape and the length was much longer than 30cm.The target lesion was located in the right renal aneurysm.A 14mm x 30cm interlock was selected for use.During the procedure, it was noted that that the coil could not be pushed out of the catheter and was self-deploying in the sheath.After withdrawn from the body, it was found that the coil outside the body was unable to form good shape and the length was much longer than 30cm.The entire catheter was removed and the procedure was completed with another of the same device.No complications were reported and patient was stable post procedure.However, device analysis revealed that there was fiber loss.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15680703
Report Number2124215-2022-41677
Device Sequence Number6368935
Product Code KRD
UDI-Device Identifier08714729765073
UDI-Public08714729765073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028615687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown